Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 13, 2018, 11:45 PM EST. It took effect at Jan 14, 2018, 10:00 AM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2018, 11:45 PM EST (04:45 UTC)
- In effect from
- Jan 14, 2018, 10:00 AM EST
- Expired
- Jan 16, 2018, 6:00 AM EST
- In force
- 44 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
445 WHUS73 KAPX 140445 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1145 PM EST Sat Jan 13 2018 LMZ323-342-344>346-141245- /O.NEW.KAPX.SC.Y.0005.180114T1500Z-180115T1800Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1145 PM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 PM EST MONDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 10 AM Sunday to 1 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
8 follow-up statements
068 WHUS73 KAPX 140837 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 337 AM EST Sun Jan 14 2018 LMZ323-342-344>346-141645- /O.CON.KAPX.SC.Y.0005.180114T1500Z-180115T1800Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 337 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST MONDAY... A Small Craft Advisory remains in effect from 10 AM this morning to 1 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
817 WHUS73 KAPX 141602 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1102 AM EST Sun Jan 14 2018 LMZ323-342-344>346-150015- /O.CON.KAPX.SC.Y.0005.000000T0000Z-180115T1800Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1102 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A Small Craft Advisory remains in effect until 1 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
715 WHUS73 KAPX 142055 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 355 PM EST Sun Jan 14 2018 LMZ341-150500- /O.EXB.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 355 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-342-344>346-150500- /O.EXT.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 355 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
920 WHUS73 KAPX 150316 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1016 PM EST Sun Jan 14 2018 LMZ323-341-342-344>346-151130- /O.CON.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1016 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... A Small Craft Advisory remains in effect until 6 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
316 WHUS73 KAPX 150759 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 259 AM EST Mon Jan 15 2018 LMZ341-150900- /O.CAN.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 259 AM EST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LMZ323-342-344>346-151700- /O.CON.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 259 AM EST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... A Small Craft Advisory remains in effect until 6 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
523 WHUS73 KAPX 151607 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1107 AM EST Mon Jan 15 2018 LMZ323-342-344>346-160015- /O.CON.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1107 AM EST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... A Small Craft Advisory remains in effect until 6 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
470 WHUS73 KAPX 152102 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 402 PM EST Mon Jan 15 2018 LMZ323-342-344>346-160515- /O.CON.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 402 PM EST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... A Small Craft Advisory remains in effect until 6 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
618 WHUS73 KAPX 160309 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1009 PM EST Mon Jan 15 2018 LMZ323-342-344>346-161100- /O.CON.KAPX.SC.Y.0005.000000T0000Z-180116T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1009 PM EST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... A Small Craft Advisory remains in effect until 6 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 11:45 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 13, 11:45 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1145 PM EST Sat Jan 13 2018 .UPDATE... Issued at 940 PM EST Sat Jan 13 2018 Large area of strong high pressure remains centered over the Mississippi Valley late this evening. Low level flow is gradually back to a more westerly trajectory across Northern Michigan...and will continue to do so overnight as the surface high center drops SE into Illinois and Indiana. Mainly light lake effect snow bands will slowly refocus northward into far Northern and NW Lower Michigan overnight as winds continue to back. New snow amounts will be light...around an inch or two. Expect another very cold night as overnight lows drop into the single digits above and below zero across our entire CWA. && .NEAR TERM...(Tonight through Sunday) Issued at 345 PM EST Sat Jan 13 2018 ...Lake effect snow lingers... High Impact Weather Potential...reduced visibilities in lingering lake snows tonight. Flow backs SW with some heavier snow showers pushing into Upper Michigan Sunday. Pattern Synopsis/Forecast...Afternoon surface analysis reveals 1042MB high pressure over the upper Midwest still centered over the South Dakota/Minnesota border but slowly edging into the western Great Lakes. Primarily N/NNW flow remains established across the state although pressure pattern remains muddied by lake aggregate troughing stretching from eastern Lake Superior down through the NE lower Michigan coastline. N/NNW lake snow showers have continued to impact both coasts especially the Grand Traverse Bay region where briefly heavier snow showers have reduced VSBYs to 1/2SM at TVC with snowfall rates up to one inch per hour. Snow showers have also persisted across Presque Isle county into the Alpena area also with some lower VSBYS. However...winds are in the process of backing at this juncture with snow shower activity beginning to push back inland (and out of the APN area) while becoming a little more disorganized. There is also a daytime heating component evident...with inland STCU cloud bands showing up on satellite and heating induced snow shower pockets streaming down through southern lower Michigan. Heating induced snow shower component will diminish quickly this evening. Primary Forecast Concerns...evolution of lake effect snow through Sunday. Low level mean flow will back to southwest by Sunday morning and south through the day Sunday...as high pressure migrates down and through the Ohio Valley and low pressure edges into the upper Midwest by Sunday evening. Ongoing lake effect snows will of course follow suite and spread back inland and eventually up the Michigan coastline through the course of the night. We may see a bit of an uptick in lake effect snow intensities this evening (particularly across eastern upper MI) as smaller pocket of deeper moisture (evident on satellite imagery) rotates down through far northern Michigan. But overall...anticipate relatively minor accumulations through tonight...on the order of one to three inches where snow showers persist. Winds backing south on Sunday will shift focus of Lake Michigan snow showers up into parts of eastern upper Michigan...west of I-75. Still anticipate minor accumulations through the day anyway...until the next synoptic system arrives Sunday night (see below). So at this juncture...plan on no winter weather headlines through the near term. We may need something for Sunday going into Monday with the next system but will defer that to later shifts. && .SHORT TERM...(Sunday night through Tuesday) Issued at 345 PM EST Sat Jan 13 2018 ...Snow Sunday Night into Monday... High Impact Weather Potential...Moderate to heavy snow amounts possible in the western part of Mackinac county Sunday night into Monday. Pattern Synopsis/Forecast...500 mb shortwave trough drops into the Upper Great Lakes trough in the evening, which has already spun up a clipper sfc low. The southerly flow and the -16c or colder 850 mb temperatures will produce lake enhanced snow bands along in N Lake Michigan on the south shore of the UP. Temperatures on all of the models look to remain consistent through 12z/Mon. Looks like, from the model precipitation it will be just west of the Mackinac/Schoolcraft county border. As the sfc low continues into the Upper Great Lakes, the winds continue to back to the SE and shift the threat more to the west. By 00z/Tue the winds are east with some enhancement possible along the northern Lake Huron shores along in E Upper and in NE Lower. The main sfc low is east of the state, by 12z/Tue, and backing the winds to the NE. This would end the threat to most of the region, but for down the Lake Huron Shore, where a band impacting the region from APN down to OSC, is possible, and another possibly along NW Lower shores from CVX to Sleeping Bear Dunes. By 21z/Tue, we are on the back side of the upper low (500 mb) with the heights rapidly rising. Primary Forecast concerns...All of the lake enhancement/effect snow bands will be dependent on the wind directions and the residence times over the the lake, and where they come ashore. After some discussions with MQT, agree that the most likely placement Sunday night will be in their area, in southern Schoolcraft county. Looks like moderate amounts of snow in Western Mackinac county adjacent. There is a small chance for the flow to go east, but think, based on the storm system moving in, that the flow will set up to the west of the forecast area. There is uncertainty on the Lake Huron band later on Monday night/Tuesday. will have to look at subsequent model runs to see where that will end up. It too, could be significant. .LONG TERM...(Tuesday night through Saturday) Issued at 235 PM EST Sat Jan 13 2018 After some lingering north flow lake effect Wednesday morning, temperatures will begin to moderate through the weekend, with temperatures above freezing for most by Friday. Weather is expected to remain quiet for the most part, but can't completely rule out an occasional shortwave kicking off some light showers. This could come in the form of rain or rain/snow mix with the warmer weekend temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1045 PM EST Sat Jan 13 2018 Low level flow will gradually back to the west overnight and to the SW by Sunday morning ahead of our next low pressure system approaching the Great Lakes region. Residual lake effect snow showers and resulting MVFR/IFR conditions will remain focused along the Lake Michigan shoreline thru Sunday. Light/variable winds overnight will become south at around 10 kts on Sunday. && .MARINE... Issued at 345 PM EST Sat Jan 13 2018 Northerly flow this afternoon backs southwesterly tonight and south on Sunday. Winds/waves will remain below headline criteria through tonight. But increasing wind/waves Sunday may require a small craft advisory on the Lake Michigan nearshore areas later Sunday into Monday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MR NEAR TERM...BA SHORT TERM...JL LONG TERM...AM AVIATION...MR MARINE...BA
Hazardous weather outlook, Jan 13, 3:38 PM EST, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 338 PM EST Sat Jan 13 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-141100- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 338 PM EST Sat Jan 13 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Ice jam flooding remains possible on area rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Accumulating snow is possible for portions of eastern upper and northwest lower Michigan Sunday night into Monday. Ice jam flooding remains possible on area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.